Went straight from Nuvaring to Menopause

by Sandy
(Plymouth)

I just turned 50 and have taken some type of birth control since my early 20's. The latest has been the nuvaring that I've taken for the last 10 years. I've always "cycled" my birth control due to headaches. I also take some preventive medicine for the headaches.

Once I turned 50 my GYN Dr. told me she would not refill the nuvaring prescription. I stopped using it and within 3 days I hit a bad headache. My GO Dr. gave me a Toradol shot. I was headache free for a few days. When the headache came back I called my Gyn to discuss options. She ordered a blood test to see if I could be in menopause. I was! Great, I guess. I didn't have to experience all of the pre-menopause symptoms. But, my head still hurts!!!!

So, here are my questions. Having taking birth control for so long, could I be estrogen dependent? Are the headaches just from stopping hormones cold turkey? The Gyn prescribed HRT but has me questioning if I really want to take that now. I do take thyroid medicine for hypothyroidism. My TSH reading is all over the place year to year.

I just don't know what I should do know. Please share some advise.

Comments for Went straight from Nuvaring to Menopause

Click here to add your own comments

Dec 02, 2016
Went straight from Nuvaring to Menopause
by: Joy

Hi Sandy

30 years is a long time to be on birth control, if drug based that all have a potential to cause harm and the Nuvaring is no exception. Your headaches are more than likely one of many Estrogen Dominance symptoms, more so in your case because of years of being on BCP etc. I am so pleased that your GYN refused to refill the Nuvaring, she knows what the dangers are. Toradol or similar will not help as they will not be addressing the cause.

If you are still bleeding you are in Peri-Menopause not Menopause, a missed period for 12 months puts one in Menopause. You should have been advised of this. It is much kinder on the body to wean off slowly, but in some methods it is difficult to do this. I urge you not to go on HRT as they also have a potential to cause harm and will merely make your headaches worse not to mention that it is connected to certain cancers. The amino acid Tyrosine helps so many with thyroid issues, but a deficiency in Vitamin D3 also has a negative effect. I feel that you would benefit greatly from progesterone therapy.

Please read the following pages as well as the references given:

How to use Progesterone Cream
https://www.progesteronetherapy.com/how-to-use-progesterone-cream.html

Estrogen Dominance
https://www.progesteronetherapy.com/estrogen-dominance.html

Peri-Menopause
https://www.progesteronetherapy.com/peri-menopause.html

Menopause
https://www.progesteronetherapy.com/menopause.html

HRT
https://www.progesteronetherapy.com/hrt.html

Contraceptives
https://www.progesteronetherapy.com/contraceptives.html

Headaches/Migraines
https://www.progesteronetherapy.com/migraine-treatment.html

Vitamin D3
http://www.progesterone-info.com/benefits-of-vitamin-d.html

Magnesium
http://www.progesterone-info.com/magnesium.html

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Menopause.


Search over 8,400 pages on this site...